Reports on Monday said that the 28-year-old Indian mum who had more than 30% of her skin peeled off due to a rare drug side effect might suffer from long-term complications.
While there are no imminent threats to Heena Mustaqeem Khan's life anymore, medicos are closely monitoring her for any permanent damage to skin and eye sight.
The young mother of two suffered from the severest form of Stevens-Johnson Syndrome called toxic epidermal necrolysis (TEN), in which over 30 % of the body surface is covered in blisters.
Advertisement"She lad lost all four layers of the skin in certain areas. Over the last eleven days, she has grown about two layers of skin. That will protect her from infection. However, she remains vulnerable to ocular complications, including blindness. Four of our eye specialists are monitoring her constantly," said Dr H Pardawalla, her physician at Saifee Hospital.
Heena Mustaqeem may also develop photosensitivity where it may not be possible for her to step out in the sun directly.
"She may also develop life-long scars in areas where the burns were deep," said the physician.
The lady from the western region of India had developed a rare allergic reaction after being prescribed drugs from the penicillin family on November 23 to check her infection and fever.
Expert doctors say that at least 289 commonly prescribed drugs can cause this kind of reaction, and there is no way a doctor will know which patient will suffer this reaction.
P Archbishop of Canterbury Calls for Eliminating Hunger in Britain Therapies for Children Benefits Young Adults With Acute Lymphoblastic Leukemia M
You May Also Like